Hail, Macomb
- When
- August 24, 3:00 AM EST
- Where
- Macomb County, Armada
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.850, -82.867
Law enforcement reported penny size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 24, 12:00 AM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 100 AM EDT THU AUG 24 2006 .AVIATION... A COUPLE OF POTENTIAL SOURCES OF MVFR CONDITIONS WILL HAMPER AVIATION DURING THE EARLY TO MID MORNING HOURS. THE FIRST IS THE SURFACE FRONT THAT IS STALLED IN THE DETROIT AREA, THE SECOND IS NE FLOW OFF OF LAKE HURON AND THE POTENTIAL FOR LAKE STRATOCU. HIGH PRESSURE WILL THEN PUSH INTO THE SE MICHIGAN DURING THE LATE MORNING AND AFTERNOON AND RETURN CONDITIONS TO VFR. RAINSHOWERS YESTERDAY AND SOME COOLING EARLY THIS MORNING HELPED STRENGTHEN THE TEMPERATURE GRADIENT ACROSS THE FRONTAL ZONE IN LOWER MICHIGAN. THIS WILL BE REINFORCED BY CONVECTION MOVING NW TO SE OVER THE AREA AND WILL HELP KEEP THE FRONT POSITIONED CLOSER TO DETROIT AND THE OHIO BORDER. THE HEAVIEST/MOST NUMEROUS SHOWERS AND STORMS WILL THEN BE ALONG AND NORTH OF THE FRONT UP TO NEAR FLINT TOWARD SUNRISE. EXPECT CONVECTIVE CLUSTERS TO BE WEAKENING AS THEY MOVE THROUGH SE MICHIGAN, SO WE WILL CONTINUE WITH A SHORT WINDOW FOR THUNDERSTORMS AT THE DETROIT TERMINALS WITH THE BEST CHANCE LOOKING TO BE AROUND 12Z. AFTER THAT, CONDITIONS WILL IMPROVE AS HIGH PRESSURE BUILDS INTO THE REGION THIS AFTERNOON AND DRIVES THE FRONT TO OUR SOUTH. THE PROCESS WILL THEN BEGIN A REPEAT TONIGHT AS A STRONGER LOW PRESSURE SYSTEM DEVELOPS IN THE PLAINS. && .PREV DISCUSSION...ISSUED 1017 PM EDT WED AUG 23 2006 UPDATE... THE PATTERN OF CONVECTION WAS PROGRESSING ABOUT AS EXPECTED DURING THE EVENING. SHOWERS AND STORMS CONTINUED TO DEVELOP ALONG AND JUST NORTH OF THE SURFACE FRONT WHICH EXTENDED FROM CENTRAL WISCONSIN THROUGH SOUTHERN LAKE MICHIGAN AND THROUGH FAR SE LOWER MICHIGAN. SUPPORT IN THE LARGER SCALE PATTERN WAS BEING PROVIDED BY AN UPPER LEVEL IMPULSE/JET MAX AS DEPICTED BY 50 KNOT WINDS AT 500 MB IN THE 18Z GFS AND VERIFIED BY THE 00Z MPX SOUNDING. THIS JET WAS GIVING A BOOST TO THE ASCENDING BRANCH OF THE FRONTAL CIRCULATION. EXPECT THIS SUPPORT TO BE REFLECTED BY ADDITIONAL CONVECTION ALONG AND NORTH OF THE FRONT FOR A FEW MORE HOURS. THE RESULTING COMPLEX WILL THEN TRACK TO THE SOUTHEAST WITH THE UPPER FLOW LATE OVERNIGHT AND EARLY THURSDAY AND WEAKEN AS IT GOES. OUR GOING FORECAST IS IN GOOD SHAPE WITH SLIGHTLY GREATER PRECIPITATION COVERAGE EXPECTED OVER SOUTH SECTIONS OF SE MICHIGAN AND WITH NO MENTION OF SEVERE WEATHER. NO UPDATES ARE PLANNED AT THIS TIME AS BOTH GRAPHICAL AND TEXT PRODUCTS REMAIN REPRESENTATIVE OF THE SITUATION. PREV DISCUSSION...ISSUED 353 PM EDT WED AUG 23 2006 SHORT TERM...TONIGHT AND THURSDAY SURFACE RIDGE/RELATIVELY STABLE AIRMASS IS IN PLACE OVER SOUTHEAST MICHIGAN...AS SURFACE DEW POINTS ARE IN THE MID 40S TO MID 50S. THE PROBLEM IS THE AIRMASS UPSTREAM IS VERY UNSTABLE ACROSS THE WESTERN GREAT LAKES/MIDWEST/UPPER MISSISSIPPI VALLEY. LOW LEVEL WARM ADVECTION UNDERNEATH THE PREVAILING NORTHWEST UPPER LEVEL FLOW COUPLED WITH A FEW IMPULSES TRACKING ALONG SHOULD CONTINUE TO PRODUCE AREAS OF THUNDERSTORMS UPSTREAM. THE MOST TROUBLING SHORTWAVE LOOKS TO THE ONE MOVING THROUGH SOUTHERN MANITOBA AT THIS HOUR. IT IS THIS SHORTWAVE WHICH SHOULD HELP PROPEL AN MCS COMPLEX SOUTHEAST THROUGH SOUTHERN LOWER MICHIGAN/NORTHERN OHIO VALLEY LATE TONIGHT AS WARM FRONT OVER THE OHIO VALLEY ADVANCES NORTH. THE MEAN UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL BE SHARPER TONIGHT COMPARED TO LAST NIGHT...WHICH SHOULD LEAD TO A FARTHER SOUTH TRACK ALONG THE TIGHTENING LOW LEVEL BAROCLINIC ZONE...WHICH LOOKS TO BE SINKING TOWARD THE OHIO BORDER...PER 1000-850 MB THICKNESS FIELDS. MAIN CHANGE TO THE FORECAST IS TO DELAY THE LIKELY POPS TILL AFTER MIDNIGHT...PROBABLY CLOSER TO SUNRISE. ALSO...BUMPED UP POPS SLIGHTLY TOMORROW MORNING TO ACCOUNT FOR SOME LINGERING ACTIVITY. DO NOT EXPECT ENOUGH MOISTURE TRANSPORT/INSTABILITY THIS FAR EAST TO WORRY ABOUT SEVERE WEATHER...AS MCS SHOULD BE IN THE WEAKENING STAGE...IN LINE WITH SPC DAY 1 OUTLOOK. NO CHANGES MADE TO TEMPS...MID 50S TO LOWER 60S TONIGHT...UPPER 70S TO NEAR 80 TOMORROW. LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY THURSDAY NIGHT AND FRIDAY... SURFACE WARM FRONT POISED SOUTH OF THE GREAT LAKES EXPECTED TO ONLY SLOWLY INCH NORTHWARD...GIVEN WEST TO NORTHWEST MID LEVEL FLOW. AT 500 MB...WEAK SHORTWAVE RIDGING OVERHEAD WITH GFS/NAM QPF AND VORTICITY FIELDS SHOWING MCS APPROACHING FROM THE WEST BY FRIDAY MORNING WHILE TYPICALLY WEAKENING. 850 TO 500 MB MOISTURE FIELDS ON THE INCREASE THURSDAY NIGHT AND THEN GOOD ON FRIDAY. AT 925 MB...MOISTURE QUITE GOOD AHEAD OF THE NORTHWARD LIFTING WARM FRONT FROM THE SOUTH. SYNOPTIC SCALE DYNAMICS REASONABLY GOOD AS WELL. 850 TO 500 MB OMEGA ASCENT QUITE ROBUST LATE THURSDAY NIGHT AND FRIDAY...WITH NAM SHOWING UP TO 10 UBAR/S ASCENT FRIDAY AT 700 MB. 850 TO 500 MB QVECTOR CONVERGENCE RAMPING UP TO GOOD BY FRIDAY AS WELL...TO GO ALONG WITH MODEST LOW LEVEL WIND CONVERGENCE AND TOTAL 2D FRONTOGENESIS SEEN IN THE 850 TO 700 MB LAYER...250 MB DIVERGENCE...AND 305K ISENTROPIC ASCENT IMPROVING TO AS MUCH AS 7 UBAR/S FRIDAY. SMALL CHANCE POPS FOR SHOWERS/THUNDER MENTIONED LATE THURSDAY NIGHT...WITH CONVECTIVE INSTABILITY LARGELY ELEVATED INTO FRIDAY...THEN POPS IMPROVING TO AROUND 40 PERCENT POPS FRIDAY. AFTER FRIDAY... MODEL CONSENSUS SHOWS WEAK 500 MB RIDGE OVERHEAD FRIDAY NIGHT INTO SATURDAY...THOUGH WITH WEAK VORTICITY IMPULSES TRAVERSING THE RIDGE...GIVING WAY TO FAIRLY VIGOROUS BUT COMPLEX SHORTWAVE TROUGH SWEEPING EAST ACROSS THE LAKES REGION LATER DURING THE WEEKEND. NEVERTHELESS...MODELS ADVERTISE PLENTY OF MODEL DETAIL VARIATION DURING THE WEEKEND WITH RESPECT TO SHORTWAVE TROUGH DETAILS...BOTH STRENGTH AND TIMING. THEREAFTER...MODEL CONSENSUS SHOWS WESTERN RIDGE AMPLIFYING EARLY INTO MID WEEK...WHILE SLOWLY PROGRESSING EAST TOWARD THE GREAT LAKES REGION. AT THE SURFACE...BROAD CONSENSUS TOWARD AN INITIAL WEAKENING FRONTAL SYSTEM/TROUGH MOVING IN FRIDAY NIGHT/SATURDAY TIME FRAME FOLLOWED BY A WAVE MOVING OUT OF THE MID MISSISSIPPI VALLEY TO THE AREA BY SUNDAY. THE LATTER PART OF THE WEEKEND LOOKS TO OFFER THE BEST CHANCE FOR SHOWERS/THUNDER...BUT CANNOT RULE OUT POSSIBILITY SATURDAY GIVEN THE WEAKENING FRONTAL SYSTEM INTO THE AREA AND OUTSIDE CHANCE FOR MCS MOVEMENT INTO THE AREA. SURFACE HIGH PRESSURE THEN PREVAILING THROUGH EARLY PART OF THE WEEK...EXCEPT FOR POSSIBLE ENCROACHMENT ABOUT TUESDAY FROM A COLD FRONT DROPPING SOUTHWARD INTO THE AREA. HAVE DECIDED TO GO WITH SLIGHT CHANCE POPS FRIDAY NIGHT/SATURDAY...THEN HIGHER POP TREND THROUGH SUNDAY WHEN COMBINED MOISTURE AND OMEGA ASCENT FIELDS IMPROVE. WILL LEAVE TUESDAY TIME FRAME DRY FOR NOW...WITH 12Z GFS SHOWING VERY WEAK MOISTURE/QPF SUPPORT WITH A TUESDAY COLD FRONT. THE FRONT MAY RESEMBLE SOME OF THE RECENT FRONTS DROPPING THROUGH WHICH WERE ESSENTIALLY DRY. 06Z DGEX AND OVERNIGHT GFS WERE ALSO ESSENTIALLY DRY DURING THE EARLY INTO MID WEEK PERIOD. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION/UPDATE...BT SHORT TERM...SF LONG TERM....DWD YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 422 AM EDT WED AUG 23 2006 MIZ047>049-054-055-062-063-240830- MIDLAND-BAY-HURON-TUSCOLA-SANILAC-LAPEER-ST. CLAIR- 422 AM EDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SUNDAY AS A SERIES OF LOW PRESSURE SYSTEMS AND FRONTAL BOUNDARIES AFFECT THE REGION. SOME OF THE STORMS THIS WEEKEND WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. MIZ053-060-061-068>070-075-076-082-083-240830- SAGINAW-SHIAWASSEE-GENESEE-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 422 AM EDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THUNDERSTORMS ARE MORE LIKELY ALONG AND SOUTH OF INTERSTATE 94. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. SOME OF THESE STORMS WILL HOWEVER BE CAPABLE OF PRODUCING HEAVY RAINFALL AS THEY MOVE EAST AT 20 MPH. A STATIONARY FRONT JUST SOUTH OF THE STATE WILL HELP TRIGGER THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SUNDAY AS A SERIES OF LOW PRESSURE SYSTEMS AND FRONTAL BOUNDARIES AFFECT THE REGION. SOME OF THE STORMS THIS WEEKEND WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-240830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 422 AM EDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT ON LAKES ST CLAIR AND ERIE. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. HEAVY RAIN AND LIGHTNING WILL HOWEVER BE POSSIBLE WITH ANY THUNDERSTORM. STORMS WILL MOVE EAST AT 20 MPH. A STATIONARY FRONT JUST SOUTH OF THE STATE WILL HELP TRIGGER THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SUNDAY AS A SERIES OF LOW PRESSURE SYSTEMS AND FRONTAL BOUNDARIES AFFECT THE REGION. SOME OF THE STORMS THIS WEEKEND WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONSIDINE YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The Detroit radar (KDTX), 52 km away, was scanning. The volume nearest the first event began at 08:01 UTC.
1 hail. Local standard time, as filed.
Law enforcement reported penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531131.